Missouri, 2010

Damaging Wind in Missouri, June 27, 2010

June 27, 2010 · NWS EAX · 1 event in 1 county or zone

An isolated severe thunderstorm brought high winds to Nodaway County, in the early morning hours of June 27, 2010.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EAX wrote it up.

An isolated severe thunderstorm brought high winds to Nodaway County, in the early morning hours of June 27, 2010.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 26, 11:40 PM CST, 3 hours 15 minutes earlier.

Area forecast discussion, Jun 26, 11:40 PM CST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1240 AM CDT SUN JUN 27 2010

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...
/244 PM CDT SAT JUN 26 2010/
UPPER RIDGE FIRMLY IN PLACE THIS AFTERNOON LEADING TO VERY WARM TEMPS
ACROSS THE FORECAST AREA. MOST AREAS HAVE JUMPED INTO THE UPPER 80S
TO LOWER 90S ALREADY AND SHOULD CONTINUE TO WARM A FEW MORE DEGREES
THROUGH THE REMAINDER OF THE AFTERNOON. SFC DEWPOINTS HAVE REMAINED
IN THE LOWER TO MID 70S THROUGH THE DAY...INCREASING SLIGHTLY THIS
AFTERNOON WITH EVAPOTRANSPIRATION EFFECTS. THIS HAS RESULTED IN HEAT
INDICIES CREEPING INTO THE UPPER 90S TO LOWER 100S ACROSS MOST
LOCATIONS. AGAIN EXPECT THESE READINGS TO CONTINUE TO WARM A FEW
MORE DEGREES THIS AFTERNOON AND HEAT ADVISORY WILL CONTINUE FOR AREAS
ALONG AND WEST OF A MARYVILLE TO CLINTON LINE UNTIL 7PM.

NEXT CONCERN TURNS TO PRECIPITATION CHANCES LATER TONIGHT THROUGH
SUNDAY. HEIGHTS WILL BEGIN TO SLOWLY FALL THIS AFTERNOON AND EVENING
IN RESPONSE TO NORTHERN PLAINS UPPER SHORT WAVE TROUGH SLIDING INTO
THE UPPER MIDWEST. THIS WILL SEND A SFC COLD FRONT SOUTHWARD TOWARD
THE AREA TONIGHT. EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO
DEVELOP ALONG THE FRONT TODAY AND MOVE EAST TO SOUTHEAST WITH TIME.
SOME OF THIS ACTIVITY MAY MAKE IT INTO THE CWA LATE TONIGHT AND HAVE
BUMPED UP POPS A BIT TO ACCOUNT. WHILE SUFFICIENT INSTABILITY WILL
LIKELY REMAIN IN PLACE OVERNIGHT TO FUEL ONGOING CONVECTION...0-6KM
BULK SHEAR VALUES WILL REMAIN AOB 20KTS TONIGHT LEADING TO MAINLY
PULSE TO MULTICELL DEVELOPMENT. THIS WILL KEEP THE OVERALL SEVERE
THREAT LOW THROUGH THE OVERNIGHT PERIOD.

COLD FRONT WILL PUSH INTO THE CWA SUNDAY MORNING AND LIKELY BISECT
THE AREA BY THE EARLY TO MIDDLE AFTERNOON. DESPITE POSSIBLE ONGOING
MORNING CONVECTION...FURTHER DESTABILIZATION IS EXPECTED TO OCCUR BY
THE AFTERNOON TO INITIATE ADDITIONAL CONVECTION ALONG THE FRONTAL
BOUNDARY. GIVEN EXPECTED CAPE VALUES...ROBUST UPDRAFT POTENTIAL WILL
REMAIN HIGH. HOWEVER...WITH MEAGER DEEP LAYER SHEAR IN
PLACE...OVERALL STORM ORGANIZATION POTENTIAL WILL REMAIN POOR. CANNOT
RULE OUT AN ISOLATED STRONG TO SEVERE STORM OR TWO AND DAMAGING WINDS
SHOULD REMAIN THE PRIMARY THREAT WITH ANY STRONG STORMS THAT MANAGE
TO DEVELOP. LARGE HAIL POTENTIAL SHOULD REMAIN ON THE LOW SIDE AS
WELL GIVEN FREEZING LEVELS OF 15KFT+.

CONVECTION SHOULD TEND TO PUSH OUT OF THE AREA DURING THE EVENING
HOURS WITH DRIER AIR MOVING IN DURING THE OVERNIGHT HOURS. RELATIVELY
COOLER TEMPS WILL THEN MOVE SOUTHWARD INTO THE AREA FOR THE BEGINNING
OF THE WORK WEEK AS AMPLIFIED UPPER PATTERN DEVELOPS AND NW FLOW
REGIME OVERSPREADS THE REGION.

DEROCHE

MEDIUM RANGE (TUE-SAT)...

LONG WAVE PATTERN CONTINUES TO SUGGEST DRY CONDITIONS OVER A GOOD
PORTION OF THE CENTRAL UNITED STATES THIS WEEK AND PERHAPS THROUGH
NEXT WEEKEND.  ONGOING FCST CONTINUES TO NEED ONLY MINOR ADJUSTMENTS
GIVEN WHAT LOOKS TO BE A QUIET STRETCH OF WEATHER.  NR NML
CONDITIONS WILL PERSIST FROM TUE-THU BEFORE SOME UPWARDS
MODIFICATION WILL BE ATTAINED BY NEXT WEEKEND.  HAVE BUMPED UP DEW
POINTS INTO THE LOWER 60S IN MOST LOCATIONS...WHICH SHOULD BE AIDED
BY PEAKING EVAPOTRANSPIRATION AND RELATIVELY MOIST GROUND AND
LIMITED MIXING THROUGH THE WEEK.

APPEARS THAT MID-LVL RIDGING WILL TRY TO MOVE EASTWARD BY NEXT
SATURDAY...BUT THIS MAY STILL KEEP NEXT WEEKEND DRY BUT WITH
INCREASING TEMPS AND SOUTHERLY WINDS.

DUX

&&

.AVIATION...

FOR THE 06Z TAFS...SURFACE FRONT IN NEBRASKA SHOULD FINALLY GET
MOVING SOUTHEAST BEFORE DAYBREAK AS THE NORTHERN STREAM SHORT WAVE
MOVES INTO THE UPPER MIDWEST AND SURFACE PRESSURE RISES BUILD INTO
THE NORTHERN PLAINS. ALSO CONVECTION THAT IS DEVELOPING ON THIS
FRONT SHOULD HELP THE PUSH ON THIS BOUNDARY...WHICH MAY BE NEARING
THE KSTJ AREA BY LATE MORNING...AND ARRIVING INTO THE KANSAS CITY
AREA BY EARLY AFTERNOON. WILL PUT A TEMPO GROUP FOR STORMS WITH THE
FRONT ITSELF...ALTHOUGH NOT OUT OF THE QUESTION WE COULD SEE SOME
STORMS DEVELOP LATE TONIGHT IF SOME MID LEVEL LIFT CAN TAKE PLACE
AHEAD OF THIS BOUNDARY. HOWEVER...AT THIS POINT IT APPEARS THE
BETTER CHANCE OF STORMS WILL BE EAST OF THE TAF SITES CLOSER TO THE
EDGE OF THE MID LEVEL CAP. WILL HAVE A CB GROUP IN FOR LATE TONIGHT
TO INDICATE THE POTENTIAL OF THIS DESTABILIZATION TAKING PLACE.

PC

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.

&&
Hazardous weather outlook, Jun 26, 5:54 PM CST, 9 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
654 PM CDT SAT JUN 26 2010

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-280000-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
654 PM CDT SAT JUN 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TONIGHT

THE POTENTIAL FOR THUNDERSTORMS WILL BEGIN TO SPREAD SOUTHEAST
ACROSS THE REGION AFTER MIDNIGHT...JUST AHEAD OF A FRONT THAT WILL
MOVE THROUGH SUNDAY. THE POTENTIAL FOR SEVERE THUNDERSTORM ACTIVITY
APPEARS LOW AT THIS TIME...BUT A SEVERE STORM OR TWO CAN NOT BE
COMPLETELY RULED OUT ACROSS FAR NORTHERN MISSOURI. THE PRIMARY
THREATS WITH ANY SEVERE STORMS WOULD BE FROM DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE POTENTIAL FOR CONTINUED THUNDERSTORM ACTIVITY WILL PERSIST
THROUGH SUNDAY AND INTO SUNDAY EVENING...AS A COLD FRONT SWEEPS
ACROSS THE REGION. THE CHANCES FOR SEVERE THUNDERSTORMS APPEAR LOW
WITH ANY STORMS THAT OCCUR SUNDAY...BUT A FEW ISOLATED SEVERE
THUNDERSTORMS CAN NOT BE RULED OUT SUNDAY AFTERNOON AND
EVENING...MAINLY ALONG AND SOUTHEAST OF A PRINCETON TO KANSAS CITY
LINE. THE PRIMARY THREATS WILL BE DAMAGING WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

NRR

The radar

The Omaha radar (KOAX), 167 km away, was scanning. The volume nearest the first event began at 08:52 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Nodaway

When
June 27, 2:55 AM CST
Where
Nodaway County, 0.69 mi S of Maryville
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
40.340, -94.870

One two foot diameter tree was blown over. Some siding and shingles were taken off homes. Winds were estimated up to 60 mph. There were also power outages observed.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2010Every state in 2010This day in weather historyWarnings in Missouri, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 244372.